MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27515UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use a resolute onyx rx coronary, drug eluting stent to treat a moderate tortuosity, severely calcified lesion exhibiting 90% stenosis in the proximal circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre dilated using 3 different size sprinter balloons.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.The first attempt to cross the proximal circumflex lesion with the resolute onyx stent failed.It was reported that during a second attempt to place the stent, the stent became caught on the edge of the entry port of the 6f telescope guide extension catheter (gec) and the stent came off the balloon.The stent dislodged proximally toward the stent delivery system catheter shaft while inside the guide catheter, proximal to the telescope entry port.At that time, the guide catheter was inside the patients body.The stent came off inside the patient, but not in the patients anatomy as it was still on the stent delivery system catheter shaft, and proximal to the telescope entry port.All devices were removed together.There appeared to be some scratches / indentations at the telescope entry port caused by the stent struts.The patient is alive with no injury.
 
Additional Manufacturer Narrative
The dislodged stent returned on a guidewire, with a telescope device.No delivery system was returned.Deformation was evident to the dislodged stent, with struts raised, bunched and overlapping.Lot number was confirmed based on the deformation to the device matching the event description.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8586761
Report Number9612164-2019-01606
Device Sequence Number2192224
Product Code NIQ
UDI-Device Identifier00643169556898
UDI-Public00643169556898
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberRONYX27515UX
Device Lot Number0009351877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight36